Doctor insights on:
Antibiotics For Skin Boils
Im almost done with my antibiotic/prednisone run. Various sm cysts and abcesses began sprouting boils thru my skin, what happens when meds are gone?
What medical condition causes boils to appear on your body consistantly even on the paraneal area. Rash on testicles have taken antibiotics and use skin creams, noting has seem to work..Please help
It : It sounds as though you may have a skin infection with abscesses or "boils". These usually start out as tender, red areas which become hard and then eventually develop a "head" of white pus. Once this drains, the area usually heals on its own. Most of these are caused by staphylococcus aureas, a common bacteria found on the skin. Occasionally, however, the can be caused by mrsa, the antibiotic resistent kind of staph bacteria. No one knows why some people are susceptible to getting boils while others are not. There is a type of neutrophil-associated immune deficiency that can predispose you to boils, so it might be worth getting tested. Next time you develop one of these infections, start out by applying warm compresses to the area to help draw the infection out. Then, you should go to your doctor so that they can drain it, test for what bacteria is causing it and be able to treat you appropriately - sometimes with antibiotics, sometimes just with drainage. If you ever develops fever, chills, or feels ill with this infection, call your doctor immediately. You can try and prevent these infections by practicing good hygiene and using anti-bacterial soaps. Some doctors also advocate bathing once a week with a 1/4 cup of bleach in a half-full bathtub or washing with chlorhexadine to decrease the bacterial count on your skin. You may also want to consider using intranasal bactroban (mupirocin) twice a day for a month to eliminate the staph bacteria living in your nose. Your doctor may have other suggestions for prevention. Good luck! ...Read more
16-yo boy itchy all over, small white/pink bumps appearing on skin. Lives in tropical Mex w/ teen athletes. Took antibiotcs 2 wks ago for staph boils?
R/O CELLULITIS: Cellulitis is a superficial skin infection that can be caused after an abrasion or rupture of a boil . Keep the area clean and apply topical antibiotics. Seek prompt evaluation for potential need of oral antibiotics/X-ray /labs. F/U with your doctor if symptoms persist or worsen, oral antibiotics may be needed.GET THE AREA CULTURED TO EVALUATE GOR MRSA. ...Read more
Recent infected spot turned boil treated 2 courses of antibiotics. This burst draining the infection and has now healed but still a lump under skin?
How big is the lump?: It's always hard to predict the future course. This could get smaller, stay the same size, or eventually get larger again. Silly surgeon saying is "when in doubt, cut it out." Discuss with your doctor the pros/cons of removing now when small and easy to do, vs watchful waiting. ...Read more
Why does neosporin and triple antibiotic ointment cause skin irritation to the penis like pain, burning and boil like pimples near the head?
May need drainage: Boils and abscesses often require drainage for cure. If the boil is small and redness is not spreading out from around it, you can use hot compresses (cloth soaked in hot water). If it gets bigger, see a health provider to determine if it needs to be opened up. Often an antibiotic for skin infections is given as well, like bactrim, (sulfamethoxazole and trimethoprim) keflex, or doxycycline. ...Read more
Glutathione: This product which claims to improve skin and promote resistance to infection is not likely to interfere with antibiotics being taken for boils, but no guarantees. ...Read more
I have had boils really bad for about two months. I have had four lots of antibiotics but I am still getting them. I feel very ill?
See ID doctor: You should see an infectious disease specialist. You need to have the pus from the boils cultured so you can know what antibiotics will work to treat them. You need to find out if you have any underlying immune problems making you prone to them. And you need to discuss ways to decrease amount of bacteria you are carrying on your skin to prevent further outbreaks. Infectious disease doc can help! ...Read more
I always have an occasional boil every 2 months or so. But ever since I have been taken this antibiotic more have came. Could it be the antibiotic?
MRSA?: A boil is just a collection of pus and bacteria. I doubt that an antibiotic is causing a boil. Perhaps you have an infection from a bacteria that the antibiotic does not cover. For example, if you are taking Keflex to treat mrsa, you will probably not have any improvement. I suggest you see an infectious diseases specialist treat your current infection and to help prevent any future outbreaks. ...Read more
- Talk to a doctor live online for free
- Antibiotics for boils on the skin
- Best antibiotic for skin boils
- Boils and skin
- Ask a doctor a question free online
- Best antibiotic for boil
- Antibiotics used to treat boils
- Antibiotic treatment for boils
- Antibiotics used for boils
- Talk to a dermatologist online